Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 30, 2011, 1:53 PM CDT for 4 counties in Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2011, 1:53 PM CDT (18:53 UTC)
- Expired
- May 30, 2011, 2:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, WI, Bayfield County, WI, Iron County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 122 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -800 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS53 KDLH 301853
SVRDLH
WIC003-007-051-113-301930-
/O.NEW.KDLH.SV.W.0064.110530T1853Z-110530T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
153 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ASHLAND COUNTY IN NORTHWEST WISCONSIN...
SOUTHERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
WEST CENTRAL IRON COUNTY IN NORTHWEST WISCONSIN...
NORTHWESTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 230 PM CDT
* AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
SEVERE THUNDERSTORMS... BOTH CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS
LOCATED NEAR TEAL LAKE...OR 18 MILES EAST OF HAYWARD. THE SECOND
STORM WAS LOCATED 8 MILES NORTHEAST OF HAYWARD. BOTH STORMS WERE
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRUMMOND...NAMEKAGON...CLAM LAKE...GLIDDEN...MORSE...MELLEN...HIGH
BRIDGE...UPSON AND NAMEKAGON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4632 9140 4642 9068 4637 9029 4617 9033
4600 9061 4597 9151
TIME...MOT...LOC 1852Z 232DEG 32KT 4611 9109
WIND...HAIL 60MPH 1.00IN
$$
MILLER3 follow-up statements
825
WWUS53 KDLH 301905
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
205 PM CDT MON MAY 30 2011
WIC003-007-051-113-301930-
/O.CON.KDLH.SV.W.0064.000000T0000Z-110530T1930Z/
IRON WI-SAWYER WI-ASHLAND WI-BAYFIELD WI-
205 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BAYFIELD...SOUTHERN ASHLAND...NORTH CENTRAL SAWYER AND WEST CENTRAL
IRON COUNTIES UNTIL 230 PM CDT...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLAM LAKE...OR 27 MILES NORTHEAST OF HAYWARD...MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
GLIDDEN...MORSE...HIGH BRIDGE...MELLEN AND UPSON.
PING PONG BALL SIZED HAIL WAS REPORTED WITH THIS STORM 4 MILES WEST
OF CLAM LAKE SHORTLY AFTER 2 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4605 9055 4603 9132 4630 9130 4642 9068
4637 9029 4617 9033
TIME...MOT...LOC 1904Z 236DEG 36KT 4618 9095
WIND...HAIL 60MPH 1.50IN
$$
MILLER726
WWUS53 KDLH 301919
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
219 PM CDT MON MAY 30 2011
WIC113-301929-
/O.CAN.KDLH.SV.W.0064.000000T0000Z-110530T1930Z/
SAWYER WI-
219 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAWYER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVES EAST OF THE WARNED
AREA.
LAT...LON 4612 9090 4630 9106 4642 9068 4637 9029
4617 9033 4612 9054
TIME...MOT...LOC 1919Z 235DEG 41KT 4628 9072
$$
WIC003-007-051-301930-
/O.CON.KDLH.SV.W.0064.000000T0000Z-110530T1930Z/
IRON WI-ASHLAND WI-BAYFIELD WI-
219 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAYFIELD...SOUTHERN ASHLAND AND WEST CENTRAL IRON COUNTIES UNTIL 230
PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF MELLEN...OR 23 MILES SOUTH OF ASHLAND...MOVING NORTHEAST
AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MORSE...HIGH BRIDGE...MELLEN AND UPSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4612 9090 4630 9106 4642 9068 4637 9029
4617 9033 4612 9054
TIME...MOT...LOC 1919Z 235DEG 41KT 4628 9072
WIND...HAIL 60MPH 1.00IN
$$
MILLER495
WWUS53 KDLH 301931
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
231 PM CDT MON MAY 30 2011
WIC003-007-051-301938-
/O.EXP.KDLH.SV.W.0064.000000T0000Z-110530T1930Z/
IRON WI-ASHLAND WI-BAYFIELD WI-
231 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAYFIELD...
SOUTHERN ASHLAND AND WEST CENTRAL IRON COUNTIES WILL EXPIRE AT 230 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS ONCE AGAIN WEAKENED BELOW
SEVERE LEVELS.
HOWEVER HAIL UP TO NICKEL SIZE... WIND GUSTS UP TO 50 MPH AND VERY
HEAVY DOWNPOURS ARE STILL LIKELY WITH THIS CLUSTER OF THUNDERSTORMS
THROUGH AT LEAST 245 PM CDT.
IT IS POSSIBLE THAT THESE STORMS COULD RE-STRENGTHEN AT ANY TIME...
PROMPTING THE REISSUANCE OF SEVERE THUNDERSTORM WARNINGS.
LAT...LON 4612 9090 4630 9106 4642 9068 4637 9029
4617 9033 4612 9054
TIME...MOT...LOC 1928Z 235DEG 41KT 4632 9058
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:02 PM CDT, 51 minutes earlier.
Area forecast discussion, May 30, 1:02 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 102 PM CDT MON MAY 30 2011 .AVIATION...18Z TAF ISSUANCE... SHOWERS AND THUNDERSTORMS AROUND THE HYR TERMINAL EARLY THIS AFTERNOON...OTHERWISE MOST AREAS SHOULD BEGIN TO LIFT CIGS AND SCATTER CLOUDS OUT THROUGH THE REMINDER OF THE AFTERNOON FROM SOUTH TO NORTH. THE ATMOSPHERE WILL HEAT UP AND PUMP IN A ROBUST SUPPLY OF MOISTURE FROM THE SOUTH...AND CAUSE RAPID DESTABILIZATION ACROSS MUCH OF THE FORECAST AREA. THE WARM AIR ADVECTION WILL ALSO BUILD IN A STRONG CAP OVER THE AREA AND SUPPRESS CONVECTION UNTIL 03-04Z TONIGHT AND PUSH EAST THROUGH THE NEXT 5-6 HOURS. TIMING IS STILL IN QUESTION...SO HANDLED -TSRA WITH TEMPO GRPS...WITH VCTS FOR MOST TERMINALS UNTIL 10-13Z. EXPECT LOCALLY GUSTY AND VARIABLE WINDS AROUND THUNDERSTORMS...WHILE PREVAILING WINDS SHIFT TO THE SW BEHIND THE FRONT AND INCREASE LATE TOMORROW MORNING. IFR CIGS ARE POSSIBLE WITH THE PASSAGE OF THUNDERSTORMS AS WELL. && .PREV DISCUSSION... /ISSUED 1030 AM CDT MON MAY 30 2011/ UPDATE... MAIN AREA OF FOCUS THIS MORNING IS ON IMMEDIATE SHORT TERM TSTORM THREATS... IN PARTICULAR 1) EVOLVING TSTORM COMPLEX OVER NW WISCONSIN 2) POTENTIAL FOR REDEVELOPMENT ALONG RETREATING THERMAL GRADIENT IN THE 850-700 MB LAYER THIS AFTERNOON AND 3) STRONG EAST WINDS ASSOCIATED WITH WAKE LOW ON TRAILING REFLECTIVITY GRADIENT REGION OF MCS. ONGOING TSTORMS OVER NW WISCONSIN HAVE BECOME BETTER ORGANIZED SINCE 9 AM..BUT REMAIN ROOTED IN THE 6-9 KFT AGL LAYER. SEVERE HAIL THREAT HAS BEEN MARGINAL..BUT FAST STORM MOTION OF NEARLY 60 KTS ON WASHBURN/SAYWER COUNTY CELL HAS WARRANTED WARNINGS FOR WIND/HAIL AS POTENTIAL FOR A FEW DOWNBURSTS TO PENETRATE STABLE NEAR SURFACE LAYER EXISTS. WARM MID LEVEL TEMPS ARE SLOWLY BUILDING NWD INTO MN..BUT SLIGHTLY SLOWER THAN PREVIOUS MODEL RUNS HAVE INDICATED. TSTORMS HOLDING ON NEAR THE TWIN CITIES METRO AS OF LATE MORNING SEEM TO SUGGEST THAT ADDITIONAL REDEVELOPMENT OF ELEVATED STORMS WILL REMAIN POSSIBLE INTO MID AFTERNOON JUST ABOUT ANYWHERE... BUT MOST LIKELY ALONG/NORTHEAST OF MID LEVEL THERMAL GRADIENT THAT CONTINUES TO STRENGTHEN FROM NEAR BEMIDJI-MOOSE LAKE-SPOONER CORRIDOR. WEAK MESO-HIGH/WAKE LOW COUPLET HAS DEVELOPED IN ASSOCIATION WITH THIS MCS..AND ENHANCED EAST WINDS UP TO 40 MPH HAVE BEEN NOTED IN THE PAST COUPLE OF HOURS AT THE SW TIP OF LAKE SUPERIOR AND AT KDLH. LOCAL WAKE LOW GUST PARAMETER SEEMS TO SUGGEST POTENTIAL FOR GUSTS UP TO AROUND 60 MPH AS THIS SYSTEM CONTINUES TO EVOLVE OVER THE NEXT COUPLE HOURS..SO WE WILL BE MONITORING THIS VERY CLOSELY. IF 50+ MPH WAKE LOW WINDS WERE TO DEVELOP..THEY WOULD MOST LIKELY OCCUR ALONG THE TRAILING EDGE OF LOW REFLECTIVITIES ON RADAR CURRENTLY FROM NEAR THE DULUTH TO SPOONER CORRIDOR AND EASTWARD AS THE MCS PROGRESSES EAST INTO EARLY AFTERNOON. UPDATES TO ALL GRIDS/TEXT PRODUCTS/FIRE WEATHER ALREADY AVAILABLE. MILLER PREV DISCUSSION... /ISSUED 630 AM CDT MON MAY 30 2011/ AVIATION...12Z TAF ISSUANCE... AREA OF THUNDERSTORMS ASSOCIATED WITH WARM FRONT ALOFT WILL WORK ITS WAY ACROSS KBRD/KHYR/KDLH/KHIB TERMINALS THIS MORNING. CEILINGS WILL LOWER TO MVFR AT TIMES...POSSIBLY IFR VIS IN HEAVIER RAIN. VERY WARM AIR ALOFT BY AFTN SHOULD LIMIT ADDITIONAL CONVECTION. SHOULD SEE REDEVELOPMENT THIS EVENING FROM WEST. CONFIDENCE IS LOW AS TO HOW MUCH CONVECTION WILL MAKE ITS WAY AS FAR EAST AS KHYR/KHIB/KDLH TERMINALS. HAVE USED PROB 30 AT KINL/KBRD FOR NOW. NEXT SET OF TAFS WILL TRY TO FOCUS MORE SPECIFICALLY ON POTENTIAL CONVECTION OVERNIGHT. KDLH SHOULD SEE LOWERING CIG/VIS TO IFR/LIFR THIS EVENING AS MARINE LAYER IS TOPPED BY PROGRESSIVELY MORE HUMID AIR ALOFT. PREV DISCUSSION... /ISSUED 332 AM CDT MON MAY 30 2011/ DISCUSSION... CURRENT RADAR IMAGERY SHOWING TSTMS INCREASING IN COVERAGE OVER THE REGION AS A WARM FRONT LIFTS INTO SRN MN. SHORT TERM MDLS STRUGGLING WITH THE OVERNIGHT CONVECTION...BUT LATEST WRF RUN DOES PICK UP ON IT OVERSPREADING SW HALF OF CWA THROUGH DAY BREAK. THE WARM FRONT WILL PUSH NORTH OVER MN/WIS TODAY WITH HELP FROM A 40 KT SRLY LLJ. THE MORNING STORMS WILL PERSIST OVER THE DLH CWA. SOUNDINGS SUGGEST PROFILES BECOME CAPPED BY THE 14-16Z TIME FRAME AS H85 TEMPS REACH THE 10-12 C RANGE...LIMITING AFTERNOON STORMS TO THE INTERNATIONAL BORDER REGION WHICH WILL REMAIN IN THE COOL SECTOR. ANOTHER ROUND OF STORMS...SOME SEVERE...WILL DEVELOP THIS EVENING IN THE DAKOTAS NEAR THE SFC LOW ALONG THE COLD FRONT/TRIPLE POINT. THESE STORMS WILL TRACK EAST INTO NCEN /WRN DLH CWA/ THROUGH THE EVENING...THEN TRAIN OVER THE WRN ZONES THROUGH MUCH OF THE NIGHT AS THE LOW LIFTS NORTH AND BECOMES STACKED WITH THE H50 CUT OFF LOW OVER SRN MANITOBA. EXTENDED...TUESDAY NIGHT THRU FRIDAY... MDT/STRONG AGREEMENT AMONGST MDL SUITE WITH REGARD TO SYNOPTIC SCALE PATTERN THIS PERIOD. ANOMALOUS MID LVL LOW TUESDAY NIGHT WILL MOVE EAST ACROSS SRN ONTARIO. WILL KEEP LOW POPS ACROSS NRN TIER IN ASSOCIATION WITH PROXIMITY TO UPPER JET/DEEPER LAYER MOISTURE AND CYCLONIC CURVATURE. STRONG WIND FIELD ASSOCIATED WITH SYSTEM SHOULD ENSURE GUSTY WINDS WEDNESDAY AS UNIDIRECTIONAL FLOW/DEEPENING MIXING LAYER ALLOW STRONG MOMENTUM TRANSFER. FUTURE UPDATES MAY BE REQUIRED FOR WIND/WIND GUSTS GRIDS. LARGE SCALE PATTERN CHANGE THEN DEVELOPS AS MID LVL RIDGE AMPLIFIES OVER UPPER MIDWEST IN RESPONSE TO DEEPENING WRN CONUS TROF. ALL MDLS SWING AN EJECTING MID LVL SHORTWAVE TROF NORTHEAST INTO APEX OF UPPER RIDGE. AN OLD SFC BDRY WILL ADVANCE NORTH AS A WARM FRONT WITH FAIRLY RAPID INCREASE IN LL MSTR TRANSPORT. WITH A GENERAL WARM AIR ADVECTION REGIME IN PLACE...CONFIDENCE IN POP PLACEMENT/TIMING GETS LESS OVER TIME. EXISTING FCST/GRIDS ARE REASONABLE SO LITTLE CHANGES MADE AT THIS TIME. UNSETTLED WX PATTERN TO LINGER INTO END OF WEEK. PREV DISCUSSION... /ISSUED 1256 AM CDT MON MAY 30 2011/ AVIATION.../06Z TAF ISSUANCE/ SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT MAINLY THE SOUTHERN TERMINALS FOR THE FIRST HALF OF THE TAF PERIOD. STRONG EASTERLY WINDS WITH MVFR CIGS WILL BE COMMON FOR ALL AERODROMES MONDAY AFTERNOON. IFR CIGS ARE POSSIBLE AFTER 18Z AT DLH. SOME QUESTION ON THE REDEVELOPMENT OF THUNDERSTORMS LATE IN THE TAF FORECAST. STRONG CAP IN PLACE LATER MONDAY WILL PROBABLY DELAY THE ONSET OF SHOWERS AND THUNDERSTORMS TOWARD THE END...OR JUST BEYOND THIS TAF CYCLE WITH THE APPROACH OF A COLD FRONT. && .POINT TEMPS/POPS... DLH 56 74 46 66 / 70 40 20 10 INL 59 73 44 63 / 70 50 40 10 BRD 61 70 49 73 / 70 20 10 10 HYR 66 76 50 70 / 50 40 10 10 ASX 63 76 51 68 / 50 50 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ140>147. && SHORT TERM...MILLER AVIATION...TENTINGER
Hazardous weather outlook, May 30, 4:56 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 456 AM CDT MON MAY 30 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-311000- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 456 AM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE FOUND THIS MORNING...THEN REDEVELOP AGAIN LATE THIS EVENING AND OVERNIGHT. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH HAIL AND DAMAGING WIND. A FEW TORNADOES ARE ALSO POSSIBLE THIS EVENING...MAINLY OVER NORTH CENTRAL MINNESOTA INCLUDING THE BRAINERD LAKES AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH EARLY TUESDAY ACROSS THE EASTERN SECTIONS OF THE NORTHLAND. SOME STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. LSZ121-140>148-311000- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 456 AM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS WILL GENERATE BUILDING WAVES TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE FOR DETAILS. SCATTERED THUNDERSTORMS WILL BE FOUND THIS MORNING...REDEVELOPING OVERNIGHT. FOG WILL ALSO BE POSSIBLE THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH TUESDAY MORNING. SOME STORMS MAY BE STRONG TO SEVERE. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 30, 11:45 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1145 AM CDT MON MAY 30 2011
WIZ006>008-301700-
BURNETT-SAWYER-WASHBURN-
1145 AM CDT MON MAY 30 2011
...ANOTHER STRONG THUNDERSTORM MOVING INTO SOUTHERN WASHBURN COUNTY...
AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF SHELL LAKE...MOVING
NORTHEAST AT 50 MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... AND HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SHELL LAKE... SPOONER LAKE... SPOONER...
SARONA...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4565 9217 4571 9217 4588 9198 4595 9158
4580 9132 4563 9158 4563 9215
MILLERSpecial weather statement, May 30, 12:12 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1212 PM CDT MON MAY 30 2011
WIZ006>008-301730-
BURNETT-SAWYER-WASHBURN-
1212 PM CDT MON MAY 30 2011
...STRONG THUNDERSTORMS ONCE AGAIN MOVING TOWARD THE HAYWARD LAKES
AREA...
AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BARRONETT TO NEAR SARONA...MOVING
NORTHEAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
TREGO... EARL... BIRCHWOOD...
LITTLE SISSABAGAMA LAKE... SPRINGBROOK...
EDGEWATER... STONE LAKE... EDGEWATER...
RESERVE... NORTHWOODS BEACH... LITTLE ROUND LAKE...
COUDERAY... CHIEF LAKE...
STORMS WILL REACH THE HAYWARD LAKES AREA AND THE CHIPPEWA FLOWAGE
BETWEEN 1230 AND 1 PM.
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4565 9217 4570 9217 4585 9202 4608 9135
4584 9107 4563 9133 4563 9215
MILLERLocal storm report, May 30, 12:47 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1247 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 5 W SARONA 45.71N 91.91W
05/30/2011 WASHBURN WI TRAINED SPOTTER
REPORT OF SEVERAL 8 INCH DIAMETER TREES DOWN ALONG COUNTY
ROAD D.
&&
SGOHDELocal storm report, May 30, 1:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
141 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 6 NNE LITTLE ROUND LAKE 46.05N 91.32W
05/30/2011 M0.50 INCH SAWYER WI TRAINED SPOTTER
&&
SGOHDELocal storm report, May 30, 1:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
145 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 2 N SHELL LAKE 45.77N 91.90W
05/30/2011 M0.50 INCH WASHBURN WI TRAINED SPOTTER
&&
SGOHDESpecial weather statement, May 30, 1:48 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
148 PM CDT MON MAY 30 2011
WIZ006>008-301900-
BURNETT-SAWYER-WASHBURN-
148 PM CDT MON MAY 30 2011
...ANOTHER STRONG THUNDERSTORM MOVING TOWARD THE SHELL LAKE AND
SPOONER AREAS...
AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF SHELL LAKE...MOVING NORTHEAST
AT 60 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
SPOONER LAKE... SPOONER... SARONA...
STONE LAKE...
U.S. HIGHWAYS 53 AND 63 SOUTH OF TREGO...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4588 9193 4586 9141 4563 9169 4563 9208
4564 9209
MILLERThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:27 AM CDT | Special Weather Statement | DLH | Burnett | 33 min |
| May 30, 2:35 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 25 min |
| May 30, 3:05 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 25 min |
| May 30, 3:32 AM CDT | Special Weather Statement | DLH | Price | 28 min |
| May 30, 4:00 AM CDT | Special Weather Statement | DLH | Price | 30 min |
| May 30, 4:31 AM CDT | Special Weather Statement | DLH | Price | 14 min |
| May 30, 5:18 AM CDT | Special Weather Statement | DLH | Burnett | 27 min |
| May 30, 5:47 AM CDT | Special Weather Statement | DLH | Iron | 13 min |
| May 30, 5:54 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 36 min |
| May 30, 6:15 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 30 min |
| May 30, 6:21 AM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| May 30, 6:35 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 40 min |
| May 30, 6:56 AM CDT | Special Weather Statement | DLH | Ashland, Iron | 34 min |
| May 30, 7:48 AM CDT | Special Weather Statement | DLH | Iron | 27 min |
| May 30, 8:06 AM CDT | Special Weather Statement | DLH | Washburn | 24 min |
| May 30, 8:35 AM CDT | Special Weather Statement | DLH | Burnett | 25 min |
| May 30, 9:09 AM CDT | Special Weather Statement | DLH | Burnett, Washburn | 21 min |
| May 30, 9:27 AM CDT | Severe Thunderstorm Warning | DLH | Burnett, Washburn | 33 min |
| May 30, 9:48 AM CDT | Special Weather Statement | DLH | Ashland | 12 min |
| May 30, 9:54 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Sawyer, Washburn | 36 min |
| May 30, 10:32 AM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron, Sawyer | 28 min |
| May 30, 11:08 AM CDT | Special Weather Statement | DLH | Iron | 22 min |
| May 30, 11:45 AM CDT | Special Weather Statement | DLH | Washburn | 15 min |
| May 30, 12:12 PM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 18 min |
| May 30, 12:29 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 46 min |
| May 30, 1:22 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Sawyer | 38 min |
| May 30, 1:48 PM CDT | Special Weather Statement | DLH | Washburn | 12 min |
| May 30, 2:23 PM CDT | Areal Flood Advisory | DLH | Ashland, Bayfield, Iron | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.